Alert archive / North Carolina / Tornado Warnings in 2015

Tornado Warning 9, NWS Wakefield, VA

June 25, 2015Chowan County, Gates County, Hertford County, North Carolina

NWS Wakefield, VA issued this tornado warning at Jun 25, 2015, 6:02 PM EDT for Chowan County, Gates County, Hertford County, North Carolina. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2015, 6:02 PM EDT (22:02 UTC)
Expired
Jun 25, 2015, 6:30 PM EDT
In force
28 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties Chowan County, NC, Gates County, NC, Hertford County, NC

The radar

The Norfolk radar (KAKQ), 77 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 6:10 PM EDTTSTM WND DMG1 E Tarheel, NCLARGE TREE DOWNED AND PARTIALLY BLOCKING ROADWAY AT INTERSECTION OF 158/13 NEAR TOWN OF EURE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 4:50 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2015-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1806 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2015-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1806 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
913 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

072 
WFUS51 KAKQ 252202
TORAKQ
NCC041-073-091-252230-
/O.NEW.KAKQ.TO.W.0009.150625T2202Z-150625T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
602 PM EDT THU JUN 25 2015

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN HERTFORD COUNTY IN NORTHEASTERN NORTH CAROLINA...
  CENTRAL GATES COUNTY IN NORTHEASTERN NORTH CAROLINA...
  NORTHWESTERN CHOWAN COUNTY IN NORTHEASTERN NORTH CAROLINA...

* UNTIL 630 PM EDT
    
* AT 602 PM EDT...DOPPLER RADAR INDICATED A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED OVER RODUCO...OR NEAR GATESVILLE...AND MOVING
  SOUTHEAST AT 25 MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  GATESVILLE AROUND 610 PM EDT.
  HARRELLSVILLE AROUND 620 PM EDT.
  HOBBSVILLE AROUND 625 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
HAZELTON...EURE...EASONS CROSSROADS...BUCKLAND...TROTVILLE...SANDY
CROSS...CARTER...RAYS BEACH AND SIGN PINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3627 7681 3646 7689 3653 7671 3637 7648
      3636 7656 3632 7657 3629 7668 3630 7668
      3630 7670 3629 7670
TIME...MOT...LOC 2202Z 327DEG 23KT 3642 7682 

$$

SCALORA
1 follow-up statement
255 
WWUS51 KAKQ 252219
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
619 PM EDT THU JUN 25 2015

NCC091-252229-
/O.CAN.KAKQ.TO.W.0009.000000T0000Z-150625T2230Z/
HERTFORD NC-
619 PM EDT THU JUN 25 2015

...THE TORNADO WARNING FOR NORTHEASTERN HERTFORD COUNTY IS
CANCELLED...
    
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS STAYED OUT 
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3629 7668 3630 7671 3636 7677 3636 7682
      3637 7683 3646 7685 3650 7668 3637 7648
      3636 7656 3632 7657
TIME...MOT...LOC 2219Z 327DEG 23KT 3633 7675 

$$

NCC041-073-252230-
/O.CON.KAKQ.TO.W.0009.000000T0000Z-150625T2230Z/
GATES NC-CHOWAN NC-
619 PM EDT THU JUN 25 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR CENTRAL
GATES AND NORTHWESTERN CHOWAN COUNTIES...
    
AT 619 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR
HARRELLSVILLE...OR NEAR GATESVILLE...MOVING SOUTHEAST AT 25 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  HOBBSVILLE AROUND 625 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE EASONS
CROSSROADS...BUCKLAND...CARTER...TROTVILLE...SANDY CROSS AND SIGN
PINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3629 7668 3630 7671 3636 7677 3636 7682
      3637 7683 3646 7685 3650 7668 3637 7648
      3636 7656 3632 7657
TIME...MOT...LOC 2219Z 327DEG 23KT 3633 7675 

$$

SCALORA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jun 25, 4:19 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 25, 4:19 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
419 PM EDT THU JUN 25 2015

.SYNOPSIS...
A WARM FRONT BECOMES STATIONARY OVER THE LOCAL AREA TONIGHT.
SEVERAL AREAS OF LOW PRESSURE WILL MOVE EAST ALONG THIS BOUNDARY
THROUGH SATURDAY. A COLD FRONT PUSHES OFF THE COAST BY SUNDAY
MORNING...FOLLOWED BY HIGH PRESSURE RETURNING BY EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
WILL INCLUDE SVR WORDING THIS EVE...DAMAGING WINDS/LARGE HAIL IN
UPDATED FCST ACRS CNTRL/SRN/SE VA AND NE NC DUE TO SPC UPDATING TO
EHNANCED RISK SVR THOSE AREAS.

PREVIOUS DISCUSSION:
SFC WARM FRONT CURRENTLY DISSECTING NW-SE ACRS THE FA (FM ABT
LKU-ORF). ISOLD TSTMS BEGINNING TO DEVELOP NR THE BNDRY FM ABT
RIC-PTB TO ORF. ADDITIONAL SCT SHRAS/TSTMS XPCD TO DEVELOP THROUGH
ABT 22-23Z/25..OTRW VRB CLDNS-MOSTLY CLOUDY.

CONTG TO MONITOR REMNANT S/W (FM LATE LAST NGTS/ERY THIS MRNGS
CONVECTIVE COMPLEX THAT TRACKED THROUGH CNTRL OH VLY). DECENT SFC
PRES FALLS INVOF MTNS ATTM...AND BULK SHEAR TO CONT TO INCRS
INTO THE EVE AS S/W ALOFT-SFC LO PRES MOVES SE TWD FA. CONTD
CONCERN OVR DEVELOPMENT OF AN AREA OF STRONG/PSBL SVR TSTMS ACRS
WCNTRL VA AFT 22-23Z/25 WHICH CONTS ESE NR/S OF THE WARM FRONT (IN
GENTLE NW FLO ALOFT) - PRIMARILY NR/ALG I 64 CORRIDOR ON S. HRRR
REF RMNS CONSISTENT W/ THIS DEVELOPMENT/MOVEMENT OF
CONVECTION...REACHING SE VA/NE NC BY MDNGT. BOWING CONVECTIVE
LINES...W/ DAMAGING WNDS THE MAIN THREAT. ADDITIONALLY...LARGE
HAIL...AND GIVEN THE INCRSD PWATS TDA...LCLLY HVY DOWNPOURS ARE
PSBL.

ANY CONVECTION TO WANE/DIMINISH AFT MDNGT...BECOMING PARTLY
CLOUDY. LO TEMPS TNGT MNLY 70-75F.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
SFC LO PRES MOVES OFF THE NRN DELMARVA CST FRI MRNG. THIS ALLOWS
THE FRNTL BNDRY TO DRIFT S AS A WK CDFNT...SETTLING INVOF SRN VA
IN THE AFTN/EVE...THEN ONLY DRIFT S A LTL MORE TO ALG THE NC/VA
BORDER FRI NGT. THIS SCENARIO WILL KEEP CHC POPS GOING THRU 00Z
SAT. TEMPS WILL DEPEND WHERE THE FRNT IS...AMT OF CLDNS AND ANY
CONVECTIVE DEVELOPMENT. SRN OF VA/NE NC WILL BE IN WRM SECTOR
ALLOWING TMPS TO RISE AOA 90F...WHILE READINGS STAY IN THE 80-85F
DEGREE RANGE ACRS NRN MOST COUNTIES.

SIGNIFICANT AMPLIFICATION OF TROUGH ALOFT THROUGH THE OH VLY FRI
NGT INTO SAT WILL LEAD TO SFC LO PRES TRACKING BY NW OF THE FA
ALG WITH A TRAILING CDFRNTL PASSAGE. ABUNDANT MSTR AHEAD AND WITH
THIS FEATURE COMBINED WITH AVBL INSTABILITY RESULTS IN A WET PD W/
WIDESPREAD SHRAS/TSTMS ALG W/ LCLLY HVY RNFL. 1-2 INCH QPF PSBL.
LO TEMPS FRI NGT IN THE L/M70S. A DIFFICULT TEMP FCST SAT ALL
BASED ON TRIPLE PT SFC LO PRES TRACK/CLDS AND PCPN. SERN AREAS MAY
STAY IN WARM SCTR ALLOWING READINGS TO RISE INTO THE U80S/ARND 90F
WHILE NR AREAS RMN ARND 80F.

MDT SFC LO PRES TRACKING NE INVOF ST LAWRENCE RVR VLY SAT NGT INTO
SUN PUSHES ITS ASSOCIATED CDFNT OFF THE NE/MDATLC CSTS. CONTG CHCS
FOR SHRAS/TSTMS SAT EVE...THEN GRADUALLY WANING BY SUN MRNG FM W-E
ACRS THE FA. MOST OF SUN XPCD TO BE DRY W/ CLEARING...AND TEMPS NR
SEASONABLE LVLS. LO TEMPS SAT NGT FM THE L/M60S NW TO THE L70S NR
THE CST. HI TEMPS SUN MNLY IN THE M/U80S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
LONG TERM PERIOD WILL FEATURE AN UPR-LEVEL TROF OVER THE ERN CONUS
WITH NR NORMAL TEMPS. DRY WX TO START OFF THE PERIOD SUN NIGHT AND
MON BEHIND A COLD FRNT PUSHING OFFSHORE. HI TEMPS MON IN THE MID TO
UPR 80S. UPR-LEVEL TROF AXIS SWINGS TOWARDS THE MID ATLC TUE...AND
WITH A LEE TROF INCLUDED A SLIGHT CHANCE OF SHRAS/TSTMS. HI TEMPS IN
THE UPR 80S TO LWR 90S. EXPECT TYPICAL CHANCES (20-30%) OF
AFTN/EVENG SHRAS/TSTMS WED AND THU WITH TRANSIENT SHORTWAVES PASSING
THRU THE MID ATLC AND DEWPTS IN THE UPR 60S. TEMPS AGAIN MAX OUT IN
THE UPR 80S TO NR 90.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
VFR CONDITIONS WILL PREVAIL THROUGH THE AFTERNOON. A WARM FRONT WAS
PROGRESSING NORTH THROUGH VIRGINIA AND WILL BE NORTH OF THE TAF
SITES TONIGHT. AN UPPER LEVEL SHORT WAVE PASSES THROUGH THE REGION
BRINGING SCT TSTMS TO THE AREA. TSTMS WILL BE MOST PROBABLE OVER
NORTHERN PORTIONS AND MAY CONTAIN WIND GUSTS OF 40 TO 50 KNOTS.
WILL UPDATE TAFS FOR ANY TSTMS AS THIS EVENT GETS CLOSER AND
TIMING CAN BE BETTER DETERMINED. A COLD FRONT DRIFTS BACK TO THE
SOUTH SOMETIME FRIDAY BUT TIMING IS UNCERTAIN. CURRENTLY HAVE THE
FRONT MOVING THROUGH THE SITES IN THE MORNING SHIFTING WINDS BACK
TO THE NORTH AND NORTHWEST. THESE WINDS WILL BE FAIRLY LIGHT. SOME
MVFR CONDS CAN BE EXPECTED IN THE MORNING WHICH IMPROVE BY AROUND
15Z.

OUTLOOK...THERE WILL BE A CHANCE FOR TSTMS FRIDAY AFTN. ANOTHER COLD
FRONT APPROACHES LATE SATURDAY AND SATURDAY NIGHT. WIDESPREAD SHOWER
AND SCT TSTMS ARE FORECAST. VFR CONDITIONS AND MAINLY DRY WEATHER
ARE FORECAST SUNDAY THROUGH TUESDAY.

&&

.MARINE...
A STRONG UPPER LEVEL SYSTEM WITH UNSTABLE AIR IN PLACE OVER THE MID
ATLANTIC STATES WILL RESULT IN THUNDERSTORM ACTIVITY ACROSS THE AREA
THIS EVENING AND OVERNIGHT. A SURFACE LOW DEVELOP OVER THE PIEDMONT
RESULTING IN THE TIGHTENING OF THE PRESSURE GRADIENT. SCA IS IN
EFFECT FOR THE CHESAPEAKE BAY AND LOWER JAMES RIVER THROUGH 4 AM EDT
WITH SOUTHEAST TO SOUTH WINDS INCREASING TO 15 TO 20 KNOTS WITH
GUSTS TO 25 KNOTS POSSIBLE.

A COLD FRONT WILL LINGER OVER THE AREA FOR THE NEXT COUPLE OF DAYS.
WINDS INCREASE FROM THE NORTHEAST FRIDAY NIGHT AND SATURDAY AS WINDS
SHIFT TO THE SOUTHEAST AND SOUTH. INCREASED WINDS WILL LIKELY RESULT
IN THE NEED FOR SCA ACROSS MUCH OF THE AREA. A COLD FRONT PUSHES
THROUGH SATURDAY NIGHT AND SHIFTS WINDS TO THE WEST AND SOUTHWEST.
WINDS DIMINISH SUNDAY WITH SEAS SLOWLY SUBSIDING.&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT FRIDAY FOR ANZ630>632-634-
     638.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT FRIDAY FOR ANZ630>632-634-
     638.

&&

SYNOPSIS...ALB/MPR
NEAR TERM...ALB/MPR
SHORT TERM...ALB/MPR
LONG TERM...MAS
AVIATION...LSA
MARINE...JDM/LSA
Hazardous weather outlook, Jun 25, 4:59 PM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
459 PM EDT THU JUN 25 2015

VAZ075>078-085-099-521-522-262100-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-MIDDLESEX-ACCOMACK-
WESTERN ESSEX-EASTERN ESSEX-
459 PM EDT THU JUN 25 2015

...SEVERE THUNDERSTORM WATCH 353 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK
OF VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-262100-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
459 PM EDT THU JUN 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH THIS
EVENING. THE MAIN THREATS WILL BE DAMAGING WIND GUSTS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-NCZ012>017-030>032-VAZ048-060>062-064>069-079>084-086>090-092-
093-095>098-100-509>520-523>525-262100-
CURRITUCK SOUND-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-
INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-PRINCE EDWARD-
CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-
POWHATAN-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
GLOUCESTER-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-
ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
NORTHAMPTON VA-WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-
EASTERN HANOVER-WESTERN CHESTERFIELD-EASTERN CHESTERFIELD-
WESTERN HENRICO-EASTERN HENRICO-WESTERN KING WILLIAM-
EASTERN KING WILLIAM-WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-
YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
459 PM EDT THU JUN 25 2015

...SEVERE THUNDERSTORM WATCH 353 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND...COASTAL
NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 25, 5:19 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
519 PM EDT THU JUN 25 2015

VAZ088-092-252200-
SOUTHAMPTON-SUSSEX-
519 PM EDT THU JUN 25 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SOUTHAMPTON AND
NORTHEASTERN SUSSEX COUNTIES...

AT 519 PM EDT...A STRONG THUNDERSTORM WAS OVER HOMEVILLE...OR NEAR
WAVERLY...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
SOUTHAMPTON AND NORTHEASTERN SUSSEX COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS...LITTLETON...VICKSVILLE...NEWVILLE...MANRY...
BERLIN AND DORY.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3699 7729 3705 7718 3688 7685 3673 7708
TIME...MOT...LOC 2119Z 315DEG 18KT 3697 7716

LBROWN
Special weather statement, Jun 25, 5:29 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
529 PM EDT THU JUN 25 2015

VAZ061-062-069-252215-
CUMBERLAND-POWHATAN-GOOCHLAND-
529 PM EDT THU JUN 25 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN GOOCHLAND...
NORTHEASTERN CUMBERLAND AND CENTRAL POWHATAN COUNTIES...

AT 528 PM EDT...A STRONG THUNDERSTORM WAS NEAR FIFE...OR 9 MILES WEST
OF GOOCHLAND...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS OF 40 TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  POWHATAN AROUND 600 PM EDT.
  SABOT AROUND 610 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE THREE SQUARE...
SUBLETTS...CROZIER...TAMWORTH...JEFFERSON...MICHAUX...WEST VIEW...
GOODWINS STORE...FLAT ROCK AND FINE CREEK MILLS.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. TORRENTIAL RAINFALL IS OCCURRING WITH THIS
STORM...AND MAY CAUSE LOCALIZED FLOODING.  MOTORISTS SHOULD BE ALERT
FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS IN THE VICINITY OF
THIS THUNDERSTORM. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.

LAT...LON 3769 7815 3774 7809 3763 7770 3744 7782
TIME...MOT...LOC 2128Z 299DEG 21KT 3768 7806

WRS
Local storm report, Jun 25, 5:31 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
531 PM EDT THU JUN 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             CARRSVILLE              36.71N  76.83W
06/25/2015  M1.00 INCH       ISLE OF WIGHT      VA   TRAINED SPOTTER

&&

EVENT NUMBER AKQ1501024

LALEXAND
Special weather statement, Jun 25, 5:32 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
532 PM EDT THU JUN 25 2015

VAZ048-062-509-510-252200-
GOOCHLAND-FLUVANNA-EASTERN LOUISA-WESTERN LOUISA-
532 PM EDT THU JUN 25 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GOOCHLAND...
NORTHEASTERN FLUVANNA AND EAST CENTRAL LOUISA COUNTIES...

AT 531 PM EDT...A STRONG THUNDERSTORM WAS NEAR FERNCLIFF...OR NEAR
...MOVING EAST AT 30 MPH.

WIND GUSTS OF 40 TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  BUMPASS AROUND 600 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE
YANCEYVILLE...HADENSVILLE....FREDERICKS HALL...PENDLETON...
TABSCOTT...CUCKOO...APPLE GROVE AND LOCUST CREEK.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. TORRENTIAL RAINFALL IS OCCURRING WITH THIS
STORM...AND MAY CAUSE LOCALIZED FLOODING.  MOTORISTS SHOULD BE ALERT
FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS IN THE VICINITY OF
THIS THUNDERSTORM. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.

LAT...LON 3804 7775 3803 7775 3803 7774 3791 7773
      3785 7775 3786 7815 3793 7816
TIME...MOT...LOC 2131Z 261DEG 25KT 3790 7806

WRS
Special weather statement, Jun 25, 5:35 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
535 PM EDT THU JUN 25 2015

VAZ095-097-098-252200-
CHESAPEAKE-NORFOLK/PORTSMOUTH-VIRGINIA BEACH-
535 PM EDT THU JUN 25 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CITY OF
PORTSMOUTH...CITY OF CHESAPEAKE AND CENTRAL CITY OF VIRGINIA BEACH
COUNTIES...

AT 533 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 9 MILES SOUTHEAST OF VIRGINIA BEACH TO NEAR
CHESAPEAKE...AND MOVING EAST AT 30 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  BACK BAY AROUND 600 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SOUTH NORFOLK...
MOUNT PLEASANT...CHESAPEAKE AIRPORT...PUNGO...HICKORY...PORTLOCK...
DAM NECK...GREENBRIER...SANDBRIDGE BEACH AND GALLUPS CORNER.

STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3655 7587 3655 7590 3660 7589 3663 7594
      3668 7592 3663 7595 3669 7593 3672 7595
      3663 7599 3658 7599 3657 7598 3660 7606
      3657 7604 3655 7648 3681 7645 3681 7596
TIME...MOT...LOC 2133Z 276DEG 45KT 3675 7587 3665 7630

05
Special weather statement, Jun 25, 5:58 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
558 PM EDT THU JUN 25 2015

VAZ092-093-252245-
ISLE OF WIGHT-SOUTHAMPTON-
558 PM EDT THU JUN 25 2015

...A STRONG THUNDERSTORM WILL AFFECT CITY OF FRANKLIN...SOUTHWESTERN
ISLE OF WIGHT AND EASTERN SOUTHAMPTON COUNTIES...

AT 557 PM EDT...A STRONG THUNDERSTORM WAS NEAR SEDLEY...OR 8 MILES
NORTHEAST OF COURTLAND...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS OF 35 TO 45 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  SEDLEY AROUND 605 PM EDT.
  FRANKLIN AND HUNTERDALE AROUND 620 PM EDT.
  CARRSVILLE AROUND 630 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE STORY...VICKSVILLE...
MANRY...WALTERS...BERLIN...BURDETTE...LEES MILL...COLLOSSE...BOAZ AND
DORY.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING.  IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3661 7696 3686 7711 3693 7698 3678 7671
TIME...MOT...LOC 2157Z 315DEG 18KT 3683 7700

LBROWN

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 5:48 PM EDTSevere Thunderstorm WarningAKQCamden, Currituck, Gates, Pasquotank42 min
Jun 25, 6:25 PM EDTSevere Thunderstorm WarningAKQCamden, Chowan, Currituck, Gates, Pasquotank, Perquimans80 min
Jun 25, 6:47 PM EDTTornado WarningAKQPasquotank, Perquimans28 min
Jun 25, 7:10 PM EDTSevere Thunderstorm WarningAKQCamden, Currituck, Pasquotank, Perquimans80 min

Nearby

Tornado Warnings in North Carolina, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.